MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-10
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
This was a dissection patient that was going to be treated in stages surgically.This first stage involved carotid/subclavian (lsa) bypass and embolization with an imp-10.The lsa was funnel-shaped and estimated to be 9 - 13mm, and 10 - 11mm at the target location for embolization.A 5fr cook flexor sheath was used with the imp-10, a 6fr sheath was used with the abbott amplatzer.After the carotid/subclavian bypass, a sheath was introduced from the brachial into the lsa and an imp-10 was deployed as a stand alone device (no tevar) into the lsa target location.The imp-10 was undersized relative to the vessel and migrated from the lsa to the iliac bifurcation upon deployment.The physician commented that the flow dynamics likely changed in the lsa after the bypass, causing flow to be directed from the lsa down toward the aorta (as opposed to normal flow up higher in the lsa).This could have led to the plug migrating to the iliac bifurcation.An ensnare was used from the brachial access to retrieve the plug.After multiple attempts, the anchor coil of the imp-10 was successfully snared and the entire implant was brought back up to the lsa.Note that when the plug was removed through the sheath, the anchor coil was pulled out of the patient but the foam portion of the imp-10 was sheared off and left in the patient lsa.An amplatzer was placed in the original target zone for the lsa, positioned closer to the origin of the aorta, with the imp-10 foam sitting above it in the lsa and providing further embolization along the target vessel.The case was completed and no subsequent adverse event to the patient occurred.
 
Additional Manufacturer Narrative
The imp-10 was being used to emoblize a left subclavian artery (lsa).The explanted anchor coil portion of the device was discarded and not returned to smm, therefore it could not be physically assessed.No specific device deficiency was reported that could have led to the migration.The video provided from the case was reviewed and it was observed that, during deployment, the anchor coil was in a round, unconstrained configuration, and the device migrated immediately upon full deployment from the delivery sheath.Additionally, the product ifu indicates the imp-10 for use in vessel sizes with a diameter of 6-10 mm.The lsa was measured to be 10-11 mm at the start of the case.This indicates that the device was likely under-sized for the vessel, as the anchor coil is the portion of the device intended to prevent migration when appropriately sized.Regarding device separation, the separation was not an inherent device malfunction as it was caused by the attempted removal in response to the migration.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer Contact
kristen duckworth
807 aldo avenue
suite 109
santa clara, CA 95054
4086495175
MDR Report Key17739264
Report Number3013353964-2023-00007
Device Sequence Number6634388
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public00810041650023
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberIMP-10
Device Lot NumberF22051301E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AMPLATZER VASCULAR PLUG 14/10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown